Alert archive / Indiana / Beach Hazards Statements in 2017

Beach Hazards Statement 5, NWS Chicago, IL

June 25, 2017Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jun 25, 2017, 4:15 PM CDT for Lake County, Porter County, Indiana. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2017, 4:15 PM CDT (21:15 UTC)
Expired
Jun 27, 2017, 4:00 AM CDT
In force
36 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WHUS43 KLOT 252115
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
415 PM CDT SUN JUN 25 2017

INZ002-260515-
/O.NEW.KLOT.BH.S.0005.170625T2115Z-170627T0900Z/
PORTER-
415 PM CDT SUN JUN 25 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH LATE MONDAY NIGHT.

* LOCATION...PORTER COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

MDB
6 follow-up statements
118 
WHUS43 KLOT 260847
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
347 AM CDT MON JUN 26 2017

INZ001-261700-
/O.EXB.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/
LAKE IN-
347 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TONIGHT. 

* LOCATION...PORTER COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

INZ002-261700-
/O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
PORTER-
347 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...PORTER COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RATZER
483 
WHUS43 KLOT 261140 CCA
CFWLOT

LAKESHORE HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO IL
640 AM CDT MON JUN 26 2017

INZ001-261700-
/O.COR.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/
LAKE IN-
640 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TONIGHT. 

* LOCATION...LAKE COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

INZ002-261700-
/O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
PORTER-
640 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...PORTER COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RATZER
151 
WHUS43 KLOT 261422
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
922 AM CDT MON JUN 26 2017

INZ002-262230-
/O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
PORTER-
922 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...PORTER COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

INZ001-262230-
/O.CON.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/
LAKE IN-
922 AM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* LOCATION...LAKE COUNTY BEACHES.

* FORECAST WAVE HEIGHTS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

KMD
481 
WHUS43 KLOT 262103
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
403 PM CDT MON JUN 26 2017

INZ001-002-270515-
/O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
LAKE IN-PORTER-
403 PM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$
106 
WHUS43 KLOT 270229
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
929 PM CDT MON JUN 26 2017

INZ001-002-270900-
/O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
LAKE IN-PORTER-
929 PM CDT MON JUN 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$
936 
WHUS43 KLOT 270853
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
353 AM CDT TUE JUN 27 2017

INZ001-002-271000-
/O.EXP.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/
LAKE IN-PORTER-
353 AM CDT TUE JUN 27 2017

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

WIND AND WAVES CONTINUE TO SUBSIDE...ALLOWING THE SWIM RISK TO
GRADUALLY DIMINISH THIS MORNING.

$$

RATZER

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 2:50 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 25, 2:50 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
250 PM CDT Sun Jun 25 2017

.SHORT TERM...
224 PM CDT

Through Monday...

Little change necessary for the going forecast for the short term
forecast period.  Main concerns focus on unseasonably low
temperatures and diurnal cloud cover/pcpn trends.

Broad upper troughing remains in place, over the eastern 2/3 of the
CONUS with high amplitude ridging over the west coast.  A series of
weak impulses will continue to drop through the nwly flow aloft, out
of the upper Mississippi Valley and across the Great Lakes region.
Broad cyclonic flow aloft will help generate increasing diurnal cu
coverage for the late morning through early evening hours.  Under
the cyclonic curvature aloft, daytime warming coupled with
unseasonably cold air aloft will generate scattered showers with
isold thunderstorms possible durg the afternoon hours invof the
short wave energy dropping through the nwly flow aloft.  The pattern
has remained very slowly progressive, so conditions for tomorrow
will largely be similar to today, with chances for sct shra/isold
tsra from late morning through early evening.  For the overnight
hours, sky cover should become mostly clear.  Temperatures today
should top out in the lower 70s.  As short wave energy dropping
around the swrn periphery of the upper trough should help increase
the amplitude of the upper trough, with heights lowering a little
tomorrow.  With general cold advection through a deep layer and
lowering heights, temperatures tomorrow should be a couple degrees
lower, with highs in the upper 60s to lower 70s.  As cloud cover and
winds diminish overnight, temperatures tonight should drop into the
upper 40s to lower 50s, except for the urban heat island of the
Chicago Metro area, where temperatures should only drop into the
upper 50s.

&&

.LONG TERM...
249 PM CDT

Monday night through Sunday...

Upper level heights will build Monday night as low pressure that
has brought our cooler and occasionally through briefly showery
weather will shift to the eastern third of the country. Surface
high pressure, which has been parked over the center of the CONUS
will shift across Central IL early Tuesday and to the eastern Ohio
Valley later in the day. Model time heights depict a largely cloud
free day, save for some possible high clouds, and with warm
advection behind the high, temperatures will rebound back a little
bit closer, though still a tad shy of normal for late June.

Dampening upper level ridging will keep Tuesday night dry, but
warm/moist advection will ensue of ahead of low pressure to the
west, zonal and active flow aloft, while the Gulf of Mexico
moisture will open up a bit more. Overnight convection across the
plains will be driven by a strong low level jet and a lower
amplitude shortwave. This wave and an associated cold front will
near our region late in the day and Wednesday night. Models are in
fairly good agreement with the pattern with some modest
disagreement in timing, leading to a likely period of showers and
thunderstorms. Severe chances are not zero given the strength of
the low to mid level wind fields, but the timing of the activity
does suggest a possible weakening trend with some chances
lingering for heavy rainfall, especially in our western areas.

There looks to be a lull Thursday morning as this wave will shift
east. The frontal boundary will stall out a bit somewhere in the
region as low pressure to the north will promote a continued
warm/moist feed from the southwest. This will continue a warm and
somewhat muggy pattern, with occasional chances for showers and
thunderstorms ahead of an upper low across the Canadian prairies
that will slowly shift to the upper Midwest and eventually to the
western Great Lakes this weekend. The best chances Thursday appear
along and south of our area which is where the frontal boundary
may linger. It is along and south of this axis that will stand a
severe threat as instability increase ahead of the upper trough.
Our best chances of precipitation would be Thursday night. There
are additional chances on Friday ahead of this system's cold
front. Temperatures will hold around normals in the lower to mid
80s, likely tempered by at least occasional cloudiness and
dampened during wet periods. Saturday does appear to be a drier
period as a more benign surface pressure pattern becomes a bit
more evident. As mentioned in the overnight shift discussion, the
overall weather pattern supports milder conditions with occasional
bouts of storms, but upstream activity will play a role in our
local impacts.

KMD

&&

.AVIATION...
For the 18Z TAFs...

Broad low pressure will remain parked over the eastern Great
Lakes while high pressure extends from the northern plains through
the lower Ohio Valley. This will keep wly-wnwly winds across the
region through the period.

Under cool, cyclonic flow aloft remaining in place, diurnal cu
development will be the only cloud cover of significance. Cloud
cover will increase to bkn coverage for the afternoon hours today
and tomorrow and diminish to few overnight and into the morning
hours. A series of weak impulses will track around the swrn
periphery of the associated upper low, bringing a chance for some
sct shra or isold tsra to the region for the afternoon hours, but
will keep the TAFs dry as coverage should be sparse and the
chances for any individual shower impacting the terminals will be
low.

&&

.MARINE...
249 PM CDT

A cold front extending from low pressure across the northern
Great Lakes region will push southeast over Lake Michigan tonight.
The stagnant pattern of high pressure to the west and low pressure
to the east will then hold for one more day with a slight uptick
in the west northwest winds, reaching near 25 ky. High pressure
across the plains will shift south of Lake Michigan on Tuesday,
which will ultimately shift winds to southerly through the day,
and winds will largely hold a south component through late
Thursday night. The high will shift to the eastern Ohio Valley
late Tuesday and to the Atlantic basin Wednesday. Meanwhile, a
decent (995 mb) low across the northern plains will shift to
northern WI by early Thursday. A fairly tight pressure gradient
later Wednesday into early Thursday may bring winds close to 30
kt. The low will weaken over northern Lake Michigan ahead of a
cold front that will move over the lake Friday night. Winds will
generally settle to more of a west-northwest at this point.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
329 PM CDT Sun Jun 25 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
262030-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
329 PM CDT Sun Jun 25 2017 /429 PM EDT Sun Jun 25 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Limited Thunderstorm Risk.

DISCUSSION:

Isolated thunderstorms remain possible across the Illinois and Wisconsin
border through early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Limited Thunderstorm Risk.
Wednesday...
  Significant Thunderstorm Risk.
Thursday and Friday...
  Elevated Thunderstorm Risk.
Saturday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

Toward the east southeast at 35 to 40 mph.

&&

LMZ740>745-262030-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
329 PM CDT Sun Jun 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Limited Thunderstorm Risk.
  Hazardous Conditions for Small Craft are possible.
Wednesday...
  Elevated Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.
Thursday...
  Limited Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.
Friday...
  Elevated Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262030-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
329 PM CDT Sun Jun 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Isolated thunderstorms are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Winds may approach gale force Wednesday and Wednesday night. Occasional
thunderstorm chances exist Wednesday through Friday night.

&&

KMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Beach Hazards Statements in Indiana, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.